Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 230, NWS Albuquerque, NM

August 29, 2004San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2004, 5:59 PM MDT for San Miguel County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2004, 5:59 PM MDT (23:59 UTC)
Expired
Aug 29, 2004, 6:45 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 12.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2004-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2004-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:35 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 29, 2:35 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SUN AUG 29 2004

.DISCUSSION...PLENTY OF LOW LEVEL MOISTURE IN PLACE AS FAR WEST AS
THE CONTINENTAL DIVIDE. THE LACK OF WIDESPREAD LOW CLOUDS ACROSS THE
EAST HAS ALLOWED FOR PLENTY OF DAYTIME HEATING IN THE CENTRAL
MOUNTAIN CHAIN. ALREADY SEE ISOLATED SHOWERS AND THUNDERSTORMS ALONG
THE CENTRAL MOUNTAIN CHAIN AND A QUICK OBSERVATION OUTSIDE REVEALS
PLENTY OF ACCAS. AS DAYTIME HEATING PROGRESSES ALL AREAS EXCEPT THE
EXTREME NORTHWEST CORNER OF THE STATE SHOULD SEE ISOLATED SHOWERS AND
THUNDERSTORMS BY LATE AFTERNOON AND INTO THE EVENING HOURS. FOR THE
REMAINDER OF THE FORECAST UPR LVL RDG TO REMAIN WEST OF THE AREA
KEEPING NM IN NORTHWEST FLOW ALOFT. EACH AFTERNOON AND EVENING WILL
SEE ISOLATED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS
DURING THE EARLY AFTERNOON AND THEN MOVING INTO THE LOWLANDS AS THE
AFTERNOON PROGRESSES AND INTO THE EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/088 055/088 056 16000
GALLUP.................... 045/085 045/086 048 16111
GRANTS.................... 046/085 046/085 048 16111
GLENWOOD.................. 050/092 053/090 057 16111
CHAMA..................... 040/077 044/076 044 16211
LOS ALAMOS................ 048/078 051/078 050 16211
RED RIVER................. 040/068 041/067 040 16222
TAOS...................... 045/077 045/079 045 16221
SANTA FE.................. 051/078 050/079 051 16211
SANTA FE AIRPORT.......... 053/080 052/082 053 16211
ESPANOLA.................. 050/080 050/085 052 16211
ALBUQUERQUE HEIGHTS....... 061/084 060/085 061 16211
ALBUQUERQUE VALLEY........ 054/085 056/086 061 16211
ALBUQUERQUE FOOTHILLS..... 058/082 057/083 058 16211
ALBUQUERQUE WEST MESA..... 061/086 060/085 060 16211
SOCORRO................... 056/087 058/086 060 16211
SANDIA PARK/CEDAR CREST... 051/076 050/077 052 16221
MORIARTY/ESTANCIA......... 052/081 052/080 053 16222
CARRIZOZO................. 057/082 057/082 056 16211
RUIDOSO................... 052/075 051/076 051 16222
RATON..................... 047/078 048/079 049 16222
LAS VEGAS................. 048/076 047/078 049 16222
ROY....................... 052/079 052/081 052 16222
CLAYTON................... 057/081 056/082 056 16222
SANTA ROSA................ 055/085 056/086 056 16222
TUCUMCARI................. 062/086 061/086 060 16222
FORT SUMNER............... 057/087 058/086 058 16222
CLOVIS.................... 061/083 059/085 059 16222
PORTALES.................. 061/084 059/086 059 16222
ROSWELL................... 064/087 062/089 061 16222
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

16
Hazardous weather outlook, Aug 29, 6:00 AM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 29 2004

NMZ001>021-026-301200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SUN AUG 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:06 PM MDTSevere Thunderstorm WarningABQColfax54 min
Aug 29, 1:27 PM MDTSevere Thunderstorm WarningABQMora63 min
Aug 29, 4:22 PM MDTSevere Thunderstorm WarningABQGuadalupe53 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.